Table of Contents Author Guidelines Submit a Manuscript
Journal of Probability and Statistics
Volume 2012, Article ID 436239, 15 pages
http://dx.doi.org/10.1155/2012/436239
Research Article

Two-Stage Adaptive Optimal Design with Fixed First-Stage Sample Size

Department of Statistics, University of Missouri, 146 Middlebush Hall, Columbia, MO 65203, USA

Received 1 June 2012; Accepted 5 September 2012

Academic Editor: Zhengjia Chen

Copyright © 2012 Adam Lane and Nancy Flournoy. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. G. Elfving, “Optimum allocation in linear regression theory,” The Annals of Mathematical Statistics, vol. 23, pp. 255–262, 1952. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  2. J. Kiefer and J. Wolfowitz, “The equivalence of two extremum problems,” Canadian Journal of Mathematics, vol. 12, pp. 363–366, 1960. View at Google Scholar · View at Zentralblatt MATH
  3. H. Chernoff, “Locally optimal designs for estimating parameters,” The Annals of Mathematical Statistics, vol. 24, no. 4, pp. 586–602, 1953. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  4. L. V. White, “An extension of the general equivalence theorem to nonlinear models,” Biometrika, vol. 60, pp. 345–348, 1973. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  5. J. Bartroff, “A new characterization of Elfving's method for high dimensional computation,” Journal of Statistical Planning and Inference, vol. 142, no. 4, pp. 863–871, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  6. T. E. O'Brien and G. M. Funk, “A gentle introduction to optimal design for regression models,” The American Statistician, vol. 57, no. 4, pp. 265–267, 2003. View at Publisher · View at Google Scholar
  7. J. Kiefer and J. Wolfowitz, “Optimum designs in regression problems,” The Annals of Mathematical Statistics, vol. 30, no. 2, pp. 271–294, 1959. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  8. F. Pukelsheim, Optimal Design of Experiments, vol. 50 of Classics in Applied Mathematics, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, Pa, USA, 2006. View at Publisher · View at Google Scholar
  9. R. A. Fisher, The Design of Experiments, Oliver and Boyd, Edinburgh, UK, 1947.
  10. I. Ford, B. Torsney, and C. F. J. Wu, “The use of a canonical form in the construction of locally optimal designs for nonlinear problems,” Journal of the Royal Statistical Society B, vol. 54, no. 2, pp. 569–583, 1992. View at Google Scholar
  11. A. C. Atkinson, A. N. Donev, and R. D. Tobias, Optimum Experimental Designs with SAS, vol. 34 of Oxford Statistical Science Series, Oxford University Press, Oxford, UK, 2007. View at Zentralblatt MATH
  12. C. Stein, “A two-sample test for a linear hypothesis whose power is independent of the variance,” The Annals of Mathematical Statistics, vol. 16, no. 3, pp. 243–258, 1945. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. G. E. P. Box and W. G. Hunter, “Sequential design of experiments for nonlinear models,” in Proceedings of the Scientific Computing Symposium: Statistics, J. J. Korth, Ed., pp. 113–137, IBM, White Plains, NY, USA, 1965. View at Google Scholar
  14. V. V. Fedorov, Theory of Optimal Experiments, Academic Press, New York, NY, USA, 1972.
  15. L. V. White, The optimal design of experiments for estimation of nonlinear models [Ph.D. thesis], University of London, London, UK, 1975.
  16. S. D. Silvey, Optimal Design: An Introduction to the Theory for Parameter Estimation, Chapman & Hall, London, UK, 1980.
  17. A. Lane, P. Yao, and N. Flournoy, Information in a Two-Stage Adaptive Optimal Design, Isaac Newton Institute for the Mathematical Sciences Preprint Series, Cambridge, UK, 2012, http://www.newton.ac.uk/preprints/NI12012.pdf.
  18. V. Dragalin, V. Fedorov, and Y. Wu, “Adaptive designs for selecting drug combinations based on efficacy-toxicity response,” Journal of Statistical Planning and Inference, vol. 138, no. 2, pp. 352–373, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. V. Fedorov, N. Flournoy, Y. Wu, and R. Zhang, Best Intention Designs in Dose-Finding Studies, Isaac Newton Institute Preprint Series, Isaac Newton Institute for Mathematical Sciences, 2011, http://www.newton.ac.uk/preprints.html.
  20. P. Yao and N. Flournoy, “Information in a two-stage adaptive optimal design for normal random variables having a one parameter exponential mean function,” in MoDa 9—Advances in Model-Oriented Design and Analysis, A. Giovagnoli, A. C. Atkinson, B. Torsney, and C. May, Eds., pp. 229–236, Springer, New York, NY, USA, 2010. View at Google Scholar
  21. T. S. Ferguson, A Course in Large Sample Theory, Texts in Statistical Science Series, Chapman & Hall/CRC, Boca Raton, Fla, USA, 1996.
  22. E. L. Lehmann, Elements of Large-Sample Theory, Springer Texts in Statistics, Springer, New York, NY, USA, 1999. View at Publisher · View at Google Scholar
  23. W. Cochran, “Experiments for nonlinear functions,” The Journal of the American Statistical Association, vol. 68, no. 344, pp. 771–781, 1973. View at Google Scholar
  24. R. M. Corless, G. H. Gonnet, D. E. G. Hare, D. J. Jeffrey, and D. E. Knuth, “On the Lambert W function,” Advances in Computational Mathematics, vol. 5, no. 4, pp. 329–359, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH